Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Aug 4, 2021, 6:41 PM CDT for Webb County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 6:41 PM CDT (23:41 UTC)
- Expired
- Aug 4, 2021, 7:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Corpus Christi, TX
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 181 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1393 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
321
WWUS84 KCRP 042341
SPSCRP
Special Weather Statement
National Weather Service Corpus Christi TX
641 PM CDT Wed Aug 4 2021
TXZ239-050015-
Webb-
641 PM CDT Wed Aug 4 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY...
At 641 PM CDT, a strong thunderstorm was located over Columbia
Bridge, or 20 miles northwest of Laredo, moving west at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Columbia Bridge.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2780 9979 2778 9960 2766 9966 2766 9968
2767 9969 2765 9970 2767 9972 2773 9977
2773 9979 2774 9980 2777 9981
TIME...MOT...LOC 2341Z 106DEG 7KT 2772 9975
$$
CBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:25 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 4, 6:25 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 625 PM CDT Wed Aug 4 2021 .AVIATION... /00Z TAFs/ Iso-sct convection to continue through the early evening before diminishing slightly, mainly impacting LRD-COT but also briefly at ALI-VCT. Lingering boundaries and sufficient moisture will lead to on-off rounds of showers/thunderstorms after midnight through the end of the TAF period. Pinpointing exact locations will be difficult due to the amount of left-over boundaries. Light winds are expected through the period ranging from the NE to SE, but within any showers or storms winds may become gusty to around 25 KTs. Mostly VFR through the period except for the potential of MVFR conditions within any showers/storms. && .PREV DISCUSSION... /Issued 404 PM CDT Wed Aug 4 2021/ SHORT TERM (Tonight through Thursday Night)... Let's start off with mentioning the high uncertainty in regards to location of precipitation. The weakening frontal boundary has meandered over South Texas through the day while interacting with the afternoon sea breeze and outflow boundaries from showers/storms. Right now, convection is focused over the Brush Country where LAPS is showing sufficient surface moisture convergence with CAPE values well over 3000 J/kg and minimal CINH. Expect scattered convection development on and off tonight as pop-up thunderstorms stabilize the near-surface environment with interactions of foreign boundaries intervene to produce more convection. Guidances, including CAM models, have not been doing well at resolving where convection develops, nor the timing. It's important to note that the ingredients are there; we have some sort of frontal boundary (decaying or not), moisture convergence, significant instability, outflow boundaries, greater than 75th percentile PWATs (2.0-2.4"), and a surface to mid-level trough extending from Mexico into the Rio Grande Plains. In addition, model soundings still indicate a heavy rainfall and localized flash flooding threat, with significant PWATs and slow cloud layer mind wind. The WPC ERO has most of the CWA in a marginal risk for the rest of today through Thursday as 1-hr Flash Flood Guidance has lowered to 2.0" to 3.0" over the western portion of the CWA where soils are already moist from previous rainfall. Believe the greatest coverage of activity will take place over the western portion of the CWA tonight, then expand further over the Coastal Plains and Victoria Crossroads through Thursday morning. From the day on Thursday through Thursday night, a deep narrow mid to upper level trough will pass through Texas, with the axis extending into South Texas. This feature will support areas of diffluence aloft and positive vorticity to keep scattered showers and thunderstorms throughout South Texas all day Thursday. Decreased coverage to isolated to scattered coverage Thursday night heading into the long-term period due to a weakening frontal boundary. But it is worth noting that a few CAM models (although haven't been performing well) keep the western portion of the CWA rather active. Seasonal normal lows in the mid to upper 70s are expected tonight and Thursday night with highs ranging from the upper 80s near the Victoria Crossroads to the mid 90s south on Thursday. High dewpoints will cause maximum heat indices to exceed 105 across portions of the inland Coastal Bend and Coastal Plains. Due to weak winds at the low- levels, it's worth mentioning the possibility of waterspouts in a few storms that develop over the Coastal Waters. LONG TERM (Friday through Wednesday)... The period begins with the upper level trough exiting the state to the east and ridging building behind it. Drier conditions will then be in store for most of the forecast period as high pressure takes over aloft and at the surface. But, scattered showers and storms will remain possible on Friday as plentiful moisture stays in place (PWATs around 2") and with another weak mid-level disturbance tracking across. By Saturday and through the rest of the period, convective activity will be isolated and mostly diurnally driven each day, with the highest rain chances expected across the Victoria Crossroads where the capping inversion will be weakest. Another weak upper trough is progged to dip into the region early next week, but is rapidly taken over by the ridge, therefore not anticipating it causing much trouble. The drier and relatively quiet overall conditions expected throughout the long-term will lead to a warming trend into next week. Heat indices may approach SPS or advisory levels daily Saturday through Wednesday. Highs will generally be in the 90s to lower 100s, with overnight lows in the mid 70s to lower 80s area wide. MARINE... A weak nearly stationary frontal boundary will combine with copious moisture and generate scattered showers and thunderstorms tonight through Thursday night. The boundary is expected to retreat northward or fizzle out through the day. A weak upper trough of low pressure will contribute to scattered showers and thunderstorms Thursday. Winds will generally remain weak out of the south to southeast tonight through Thursday night. Can't exclude the possibility of waterspouts with a few storms as winds are relatively weak through the low-levels. A weak to moderate onshore flow can be expected Friday through Saturday, becoming moderate Saturday night and Sunday. Periods of moderate onshore flow will continue into early next week, with Small Craft Exercise Caution conditions possible through Monday night. Isolated to scattered showers and thunderstorms are expected Friday, becoming isolated over the weekend and into early next week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 76 91 76 92 77 / 40 50 30 30 10 Victoria 75 88 75 92 76 / 30 60 40 40 10 Laredo 76 93 76 95 77 / 50 40 40 20 0 Alice 75 93 75 94 74 / 40 50 40 30 10 Rockport 78 89 79 90 81 / 40 50 30 40 10 Cotulla 76 91 75 94 76 / 50 50 50 30 10 Kingsville 76 93 76 94 76 / 40 40 40 30 0 Navy Corpus 80 90 81 90 82 / 40 50 30 30 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && CB/85...AVIATION
Hazardous weather outlook, Aug 4, 10:39 AM CDT, 8 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 1039 AM CDT Wed Aug 4 2021 TXZ229>234-239>247-342>347-442-443-447-051545- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 1039 AM CDT Wed Aug 4 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered thunderstorms today and tonight. Locally heavy rainfall possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Maximum Heat Index values at least 105 to 109 degrees expected Thursday through the weekend and into next week. Heat Advisory conditions are possible Saturday through Tuesday across portions of South Texas as Maximum Heat Index values may exceed 110 degrees. Scattered thunderstorms are expected Thursday, becoming isolated to scattered on Friday. Isolated thunderstorms confined to the northeastern portions of South Texas Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-051545- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1039 AM CDT Wed Aug 4 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered thunderstorms today and tonight. Locally heavy rainfall possible. Waterspouts are possible through this afternoon over the northern Coastal Waters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered thunderstorms expected Thursday, becoming isolated to scattered on Friday. Isolated thunderstorms Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. EMF
In the hours before
Special weather statement, Aug 4, 2:42 PM CDT, 3 hours 59 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 242 PM CDT Wed Aug 4 2021 TXZ231-232-241>244-342>344-050000- Live Oak-Bee-Jim Wells-Inland Kleberg-Inland Nueces- Inland San Patricio-Coastal Kleberg-Coastal Nueces- Coastal San Patricio- Including the cities of George West, Three Rivers, Beeville, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Corpus Christi, Flour Bluff, Portland, and Ingleside 242 PM CDT Wed Aug 4 2021 ...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED THROUGH THE REMAINDER OF THIS AFTERNOON... The combination of warm temperatures and high dewpoints will produce heat indices between 105 and 109 degrees today. Residents with outdoor activities planned are urged to drink plenty of water, wear light weight and light colored clothing and take frequent breaks from the heat. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. EMF
Special weather statement, Aug 4, 4:42 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
442 PM CDT Wed Aug 4 2021
TXZ229-042215-
La Salle-
442 PM CDT Wed Aug 4 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA SALLE COUNTY...
At 442 PM CDT, a strong thunderstorm was located near Cotulla, moving
north at 5 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Cotulla, Gardendale and Chaparral Wildlife Management Area.
This includes Interstate 35 between mile markers 58 and 73.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2830 9915 2829 9936 2849 9940 2851 9939
2852 9914
TIME...MOT...LOC 2142Z 174DEG 6KT 2837 9926
EMFSpecial weather statement, Aug 4, 5:19 PM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 519 PM CDT Wed Aug 4 2021 TXZ229-042245- La Salle- 519 PM CDT Wed Aug 4 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA SALLE COUNTY... At 519 PM CDT, a strong thunderstorm was located over Millett, or near Dilley, moving northeast at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Millett, Woodward and Gardendale. This includes Interstate 35 between mile markers 70 and 82. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2845 9914 2849 9940 2864 9940 2865 9898 TIME...MOT...LOC 2219Z 205DEG 13KT 2857 9919 CB
Special weather statement, Aug 4, 6:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
641 PM CDT Wed Aug 4 2021
TXZ239-050015-
Webb-
641 PM CDT Wed Aug 4 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY...
At 641 PM CDT, a strong thunderstorm was located over Columbia
Bridge, or 20 miles northwest of Laredo, moving west at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Columbia Bridge.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2780 9979 2778 9960 2766 9966 2766 9968
2767 9969 2765 9970 2767 9972 2773 9977
2773 9979 2774 9980 2777 9981
TIME...MOT...LOC 2341Z 106DEG 7KT 2772 9975
CBThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:56 PM CDT | Special Weather Statement | CRP | Victoria | 34 min |
| Aug 4, 3:56 AM CDT | Special Weather Statement | CRP | Aransas | 34 min |
| Aug 4, 9:11 AM CDT | Areal Flood Advisory | CRP | Calhoun | 2 hr |
| Aug 4, 4:42 PM CDT | Special Weather Statement | CRP | La Salle | 33 min |
| Aug 4, 5:02 PM CDT | Areal Flood Advisory | CRP | La Salle | 118 min |
| Aug 4, 5:19 PM CDT | Special Weather Statement | CRP | La Salle | 26 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.